Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 166, NWS Pittsburgh, PA

August 3, 2015Indiana County, Westmoreland County, Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 3, 2015, 11:39 PM EDT for Indiana County, Westmoreland County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2015, 11:39 PM EDT (03:39 UTC)
Expired
Aug 4, 2015, 12:08 AM EDT
In force
29 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Indiana County, PA, Westmoreland County, PA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 00:00Z, 3.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2015-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1115 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2015-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1115 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
1156 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

810 
WUUS51 KPBZ 040339
SVRPBZ
PAC063-129-040430-
/O.NEW.KPBZ.SV.W.0166.150804T0339Z-150804T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1139 PM EDT MON AUG 3 2015

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
  EAST CENTRAL WESTMORELAND COUNTY IN SOUTHWESTERN PENNSYLVANIA...

* UNTIL 1230 AM EDT

* AT 1139 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  BLAIRSVILLE...OR 8 MILES SOUTH OF HOMER CITY...MOVING EAST AT 45
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO TREES AND SOME POWER OUTAGES. 

* LOCATIONS IMPACTED INCLUDE...
  BLAIRSVILLE...DERRY...BLACK LICK...NEW FLORENCE...SEWARD...
  BOLIVAR...ARMAGH AND BRUSH VLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE
NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER AT NWSPITTSBURGH. 

&&

LAT...LON 4037 7899 4028 7906 4027 7932 4050 7933
      4057 7888
TIME...MOT...LOC 0339Z 265DEG 39KT 4042 7922 

HAIL...1.00IN
WIND...60MPH
 
$$

CL
1 follow-up statement
205 
WWUS51 KPBZ 040408
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1208 AM EDT TUE AUG 4 2015

PAC063-129-040418-
/O.CAN.KPBZ.SV.W.0166.000000T0000Z-150804T0430Z/
INDIANA PA-WESTMORELAND PA-
1208 AM EDT TUE AUG 4 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN INDIANA AND EAST
CENTRAL WESTMORELAND COUNTIES IS CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4037 7899 4028 7906 4027 7932 4050 7933
      4057 7888
TIME...MOT...LOC 0407Z 265DEG 39KT 4045 7880 

$$

CL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 10:18 PM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 3, 10:18 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
1018 PM EDT MON AUG 3 2015

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL EXIT THE AREA LATER TONIGHT AS A
COLD FRONT MOVES SOUTH AND EAST OF THE AREA. DRY WEATHER WILL
SETTLE IN ON TUESDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
LINE OF STORMS EXITING OHIO AND MOVING SLOWLY EASTWARD THROUGH
PORTIONS OF SOUTHWESTERN AND WEST CENTRAL PA. LINE WILL CONTINUE
TO WORK ITS WAY INTO CENTRAL PA LATE TONIGHT AS FRONTAL BOUNDARY
DRIFTS SOUTHEASTWARD...RECEIVING A PUSH FROM A SHORTWAVE TROUGH
MOVING INTO NORTHERN PA. EXPECT THE ACTIVITY TO EJECT THE EAST
LATER TONIGHT. CLOUDS WILL EXIT WITH THE ACTIVITY AND DRIER AIR AT
THE SURFACE WILL EVENTUALLY SETTLE IN.

A DRIER DAY LOOKS TO BE IN STORE FOR TUESDAY AS NORTHWESTERLY FLOW
STARTS TO TAKE HOLD. THIS SHOULD BRING DEWPOINTS BACK DOWN AS
TEMPERATURES STRUGGLE TO GET UP TOWARD 80F. FRIES

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/...
SHOWERS AND THUNDERSTORMS WILL FADE THIS EVENING AS THE FRONT
SLIDES ACROSS THE I 70 CORRIDOR. LINGERING SHOWERS ARE THUS
POSSIBLE ACROSS THE SOUTHERN COUNTIES INTO THE OVERNIGHT HOURS.

TUESDAY LOOKS TO BE A DRY DAY WITH BROAD HIGH PRESSURE BUILDING
OVER THE UPPER OHIO VALLEY. A WEAK SHORTWAVE TROUGH COULD BRING A
SHOWER TO THE NORTH LATE IN THE DAY...BUT MOISTURE WILL BE
LIMITED.

MOST OF WEDNESDAY DAY SHOULD BE DRY. ANOTHER WEAK FRONT WILL CROSS
THE AREA LATE IN THE DAY...WHICH COULD SPARK A FEW SCATTERED
SHOWERS. AT THIS POINT...CONFIDENCE IS LOW WITH HOW MUCH RAIN THIS
FEATURE WILL BE ABLE TO PRODUCE AS MOISTURE AND UPPER LEVEL
SUPPORT ARE SPARSE.

TEMPERATURES WILL REMAIN AROUND SEASONAL AVERAGES THROUGH THE
PERIOD.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THERE IS GOOD AGREEMENT IN THE LONG TERM FORECAST AS AN UPPER
TROUGH REMAINS PARKED OVER THE EASTERN US. SEVERAL SHORTWAVES
MOVING THROUGH THE UPPER FLOW WILL MAINTAIN THE CHANCE FOR
SHOWERS AND THUNDERSTORMS THROUGH THE PERIOD...WITH OVERALL BETTER
CONSENSUS BETWEEN THE GFS AND ECMWF THAN IN THE PREVIOUS DAYS
RUNS. WITH THE TROUGH PROGGED TO DEEPEN BY NEXT WEEKEND...EXPECT
TEMPERATURES TO TREND A FEW DEGREES COOLER THAN SEASONAL AVERAGES
IN NORTHERLY FLOW.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THUNDERSTORMS WILL AFFECT SEVERAL SITES THROUGH EVENING...WITH
LOCAL IFR CONDITIONS IN THUNDERSTORM CORES. OTHERWISE...VFR
CONDITIONS WILL DOMINATE AS STIFF SOUTHWEST BREEZES SHOULD TURN
WEST-NORTHWEST AS A FRONT PUSHES THROUGH OVERNIGHT.

OUTLOOK...TUESDAY NIGHT THROUGH FRIDAY...
THE NEXT CHANCE FOR POSSIBLE RESTRICTIONS IS EXPECTED WITH A
THURSDAY UPPER DISTURBANCE.

&&

.EQUIPMENT...
KPBZ RADAR REMAINS DOWN. TROUBLESHOOTING IS ONGOING AND
RESTORATION TIME IS UNKNOWN.

GREGS KNOB NOAA WEATHER RADIO IS OFF THE AIR WITH A FAILED
TRANSMITTER.  RESTORATION IS EXPECTED WITHIN 24 HOURS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Aug 3, 4:09 AM EDT, 19 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
409 AM EDT MON AUG 3 2015

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029-031-073>076-WVZ001>004-012-021>023-041-040815-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-
FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-PRESTON-TUCKER-
409 AM EDT MON AUG 3 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. THE GREATEST THREAT WILL BE DAMAGING WINDS...BUT
LARGE HAIL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Aug 3, 10:22 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1022 PM EDT MON AUG 3 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 PM     HAIL             3 SE PARKER             41.07N 79.64W
08/03/2015  E1.00 INCH       CLARION            PA   TRAINED SPOTTER

0556 PM     TSTM WND DMG     MCMURRAY                40.28N 80.08W
08/03/2015                   WASHINGTON         PA   911 CALL CENTER

            MULTIPLE TREES AND WIRES DOWN. 500 BLOCK
            SUGAR CAMP RD. 900 BLOCK MCCLELLAND RD.

0800 PM     HAIL             1 WNW ROBINSON TOWNSHIP 40.47N 80.14W
08/03/2015  M1.00 INCH       ALLEGHENY          PA   PUBLIC

0712 PM     HAIL             3 ENE SIGEL             41.30N 79.07W
08/03/2015  E1.75 INCH       JEFFERSON          PA   911 CALL CENTER

            TIME ESTIMATED BY RADAR

0712 PM     HAIL             4 W CHAMPION            40.08N 79.44W
08/03/2015  M1.00 INCH       FAYETTE            PA   TRAINED SPOTTER

0703 PM     HAIL             3 E EVERSON             40.09N 79.53W
08/03/2015  M1.00 INCH       FAYETTE            PA   TRAINED SPOTTER

0645 PM     HAIL             3 SSE HUNKER            40.17N 79.60W
08/03/2015  E1.00 INCH       WESTMORELAND       PA   PUBLIC

            DIME TO QUARTER SIZE HAIL

0631 PM     TSTM WND DMG     3 N AMITY               40.09N 80.21W
08/03/2015                   WASHINGTON         PA   911 CALL CENTER

            AMWELL TWP - MULTIPLE TREES AND WIRES DOWN.
            1200 BLOCK BANETOWN RD. 1275 LAGONDA RD.
            LAGONDA RD / SCENIC DR. 200 BLOCK VANKIRK
            RIDGE RD.

0624 PM     TSTM WND DMG     1 WNW WEST NEWTON       40.21N 79.78W
08/03/2015                   WESTMORELAND       PA   911 CALL CENTER

            MULTIPLE TREES DOWN. TIME ESTIMATED BY RADAR

0623 PM     TSTM WND DMG     2 ESE GREEN HILLS       40.11N 80.28W
08/03/2015                   WASHINGTON         PA   911 CALL CENTER

            SOUTH FRANKLIN TWP - MULTIPLE TREES AND
            WIRES DOWN. 400 BLOCK ALAMAE LAKES RD. 500
            BLOCK LAGONA RD. 200 BLOCK MOORE RD.

0621 PM     HAIL             2 S SUTERSVILLE         40.21N 79.81W
08/03/2015  M1.75 INCH       WESTMORELAND       PA   FIRE DEPT/RESCUE

0616 PM     TSTM WND DMG     3 SSE TAYLORSTOWN       40.14N 80.36W
08/03/2015                   WASHINGTON         PA   911 CALL CENTER

            BUFFALO TOWNSHIP. MULTIPLE TREES AND WIRES
            DOWN. 30 BLOCK EAST BUFFALO CHURCH RD. 80
            BLOCK EAST BUFFALO CHURCH RD. 100 BLOCK EAST
            BUFFALO CHURCH RD. 2800 BLOCK SBRIDGE RD.
            900 BLOCK MOUNTS RD. 1000 BLOCK JOLLY SCHOOL
            RD. JOLLY SCHOOL RD NEAR MOUNTS RD. 300
            BLOCK HIGHLAND RIDGE RD

0612 PM     TSTM WND DMG     1 S TAYLORSTOWN         40.16N 80.38W
08/03/2015                   WASHINGTON         PA   PUBLIC

            TREE UPROOTED AND SEVERAL TREES SNAPPED.
            CONFIRMED FROM PHOTO ON TWITTER

0611 PM     TSTM WND DMG     2 NNW CLAYSVILLE        40.15N 80.43W
08/03/2015                   WASHINGTON         PA   911 CALL CENTER

            DONEGAL TWP - MULTIPLE TREES AND WIRES DOWN.
            170 BLOCK CRANE RD. STATE ROUTE 231 IN AREA
            OF BUCK RUN RD. 50 BLOCK BUCK RUN RD.

0606 PM     TSTM WND DMG     1 E FINLEYVILLE         40.25N 79.99W
08/03/2015                   WASHINGTON         PA   911 CALL CENTER

            UNION TOWNSHIP - MULTIPLE TREES AND WIRES
            DOWN. 6100 BLOCK OF STATE ROUTE 88. 500
            BLOCK OF TRAX RD. BROWNSVILLE RD EXT NEAR
            CHEVY CHASE ST. 60 BLOCK OF GILMORE RD.

0603 PM     HAIL             1 SW SOUTH PARK TOWNSHI 40.29N 80.01W
08/03/2015  M1.00 INCH       ALLEGHENY          PA   PUBLIC

0559 PM     HAIL             3 SSE WEST MIDDLETOWN   40.21N 80.41W
08/03/2015  M0.88 INCH       WASHINGTON         PA   TRAINED SPOTTER

0910 PM     HAIL             3 WNW KARNS CITY        41.01N 79.78W
08/03/2015  E1.50 INCH       BUTLER             PA   PUBLIC

            GOLF BALL SIZED HAIL

0541 PM     TSTM WND DMG     1 SW CECIL-BISHOP       40.31N 80.20W
08/03/2015                   WASHINGTON         PA   911 CALL CENTER

            CECIL TOWNSHIP. TREES DOWN. REISSING RD IN
            AREA OF STATE ROUTE 50. COLEMAN RD NEAR
            SOWINSKY RD.

0455 PM     HAIL             TORONTO                 40.46N 80.60W
08/03/2015  M1.00 INCH       JEFFERSON          OH   TRAINED SPOTTER

0813 PM     HAIL             SCOTT TOWNSHIP          40.39N 80.08W
08/03/2015  M0.25 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZE HAIL

0903 PM     TSTM WND DMG     2 N ERNEST              40.71N 79.16W
08/03/2015                   INDIANA            PA   911 CALL CENTER

            1 TREE DOWN ON CHAMBERSVILLE ROAD

0918 PM     TSTM WND DMG     3 NW CALCUTTA           40.71N 80.61W
08/03/2015                   COLUMBIANA         OH   911 CALL CENTER

            FEW TREES DOWN

0950 PM     HAIL             4 SW CLARION            41.17N 79.43W
08/03/2015  M1.00 INCH       CLARION            PA   PUBLIC

0808 PM     NON-TSTM WND DMG 2 NNE ROCHESTER         40.72N 80.27W
08/03/2015                   BEAVER             PA   911 CALL CENTER

            TREES AND WIRES DOWN

1002 PM     HAIL             CLARION                 41.21N 79.39W
08/03/2015  M1.75 INCH       CLARION            PA   PUBLIC

            QUARTER SIZE TO GOLF BALL SIZE HAIL

0657 PM     HAIL             MOUNT PLEASANT          40.15N 79.54W
08/03/2015  E1.00 INCH       WESTMORELAND       PA   PUBLIC

            QUARTER SIZED HAIL

0711 PM     HAIL             2 NE SIGEL              41.30N 79.09W
08/03/2015  E0.88 INCH       JEFFERSON          PA   TRAINED SPOTTER

0800 PM     HAIL             2 NW STURGEON-NOBLESTOW 40.41N 80.23W
08/03/2015  E1.00 INCH       ALLEGHENY          PA   NWS EMPLOYEE

0812 PM     TSTM WND DMG     3 E OAKDALE             40.40N 80.14W
08/03/2015                   ALLEGHENY          PA   TRAINED SPOTTER

            MANY TREES DOWN

0815 PM     HAIL             GREEN TREE              40.42N 80.06W
08/03/2015  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            PEA...THEN DIME...NICKEL...QUARTER SIZED
            HAIL

0817 PM     HAIL             2 NW MOUNT OLIVER       40.43N 80.01W
08/03/2015  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL

0836 PM     HAIL             MARS                    40.70N 80.01W
08/03/2015  E1.00 INCH       BUTLER             PA   PUBLIC

            SOME PEAS...SOME NICKELS...SOME QUARTERS

0815 PM     HAIL             CARNEGIE                40.41N 80.09W
08/03/2015  M1.00 INCH       ALLEGHENY          PA   PUBLIC

&&

NWS PITTSBURGH PA
IRIS SYSTEM
Local storm report, Aug 3, 10:25 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PITTSBURGH PA
1025 PM EDT MON AUG 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     TAYLORSTOWN             40.17N  80.38W
08/03/2015                   WASHINGTON         PA   SOCIAL MEDIA

            TREES DOWN WITH SMALL HAIL

0620 PM     HAIL             2 S ELIZABETH           40.24N  79.89W
08/03/2015  E1.25 INCH       ALLEGHENY          PA   SOCIAL MEDIA

            QUARTER TO HALF DOLLAR SIZED HAIIL AND TREE LIMBS DOWN

0629 PM     HAIL             WEST NEWTON             40.21N  79.77W
08/03/2015  E1.25 INCH       WESTMORELAND       PA   SOCIAL MEDIA

            QUARTER THEN FIFTY CENT SIZED HAIL

0645 PM     HAIL             BEALLSVILLE             40.06N  80.03W
08/03/2015  E1.00 INCH       WASHINGTON         PA   SOCIAL MEDIA

            QUARTER SIZED HAIL

0657 PM     HAIL             MOUNT PLEASANT          40.15N  79.54W
08/03/2015  E1.00 INCH       WESTMORELAND       PA   PUBLIC

            QUARTER SIZED HAIL

0711 PM     HAIL             2 NE SIGEL              41.30N  79.09W
08/03/2015  E0.88 INCH       JEFFERSON          PA   TRAINED SPOTTER

0755 PM     HAIL             IMPERIAL                40.45N  80.24W
08/03/2015  E0.88 INCH       ALLEGHENY          PA   SOCIAL MEDIA

            NICKEL SIZED HAIL DAMAGED CAR

0800 PM     HAIL             3 N MCDONALD            40.41N  80.23W
08/03/2015  E1.00 INCH       ALLEGHENY          PA   NWS EMPLOYEE

0806 PM     HAIL             NEW BRIGHTON            40.74N  80.31W
08/03/2015  E0.88 INCH       BEAVER             PA   SOCIAL MEDIA

            NICKEL SIZED HAIL

0810 PM     HAIL             ROCHESTER               40.70N  80.28W
08/03/2015  E1.00 INCH       BEAVER             PA   SOCIAL MEDIA

            QUARTER SIZED HAIL

0812 PM     TSTM WND DMG     RENNERDALE              40.40N  80.14W
08/03/2015                   ALLEGHENY          PA   TRAINED SPOTTER

            MANY TREES DOWN

0815 PM     HAIL             CARNEGIE                40.41N  80.09W
08/03/2015  E0.75 INCH       ALLEGHENY          PA   TRAINED SPOTTER

0815 PM     HAIL             SCOTT TOWNSHIP          40.39N  80.08W
08/03/2015  E0.88 INCH       ALLEGHENY          PA   SOCIAL MEDIA

            DIME TO NICKEL SIZED HAIL

0815 PM     HAIL             GREEN TREE              40.42N  80.06W
08/03/2015  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            PEA...THEN DIME...NICKEL...QUARTER SIZED HAIL

0817 PM     HAIL             MOUNT WASHINGTON        40.43N  80.01W
08/03/2015  E1.00 INCH       ALLEGHENY          PA   TRAINED SPOTTER

            DIME TO QUARTER SIZED HAIL

0825 PM     HAIL             CASTLE SHANNON          40.37N  80.02W
08/03/2015  E1.00 INCH       ALLEGHENY          PA   SOCIAL MEDIA

            QUARTER SIZED HAIL

0836 PM     HAIL             MARS                    40.70N  80.01W
08/03/2015  E1.00 INCH       BUTLER             PA   PUBLIC

            SOME PEAS...SOME NICKELS...SOME QUARTERS

0836 PM     HAIL             MCKEESPORT              40.34N  79.84W
08/03/2015  E0.88 INCH       ALLEGHENY          PA   SOCIAL MEDIA

            NICKEL SIZED HAIL

0910 PM     HAIL             6 E WEST SUNBURY        41.01N  79.78W
08/03/2015  E1.50 INCH       BUTLER             PA   PUBLIC

            GOLF BALL SIZED HAIL

0940 PM     HAIL             CALLENSBURG             41.13N  79.56W
08/03/2015  E1.75 INCH       CLARION            PA   SOCIAL MEDIA

            GOLF BALL SIZED HAIL

&&

EVENT NUMBER PBZ1502119 PBZ1502120 PBZ1502136 PBZ1502133 PBZ1502121
PBZ1502122 PBZ1502129 PBZ1502123 PBZ1502127 PBZ1502128 PBZ1502124
PBZ1502125 PBZ1502130 PBZ1502132 PBZ1502126 PBZ1502138 PBZ1502131
PBZ1502134 PBZ1502135 PBZ1502137

FRIES
Local storm report, Aug 3, 10:35 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1035 PM EDT MON AUG 03 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             DORMONT                 40.39N  80.04W
08/03/2015  E1.00 INCH       ALLEGHENY          PA   SOCIAL MEDIA

            QUARTER SIZED HAIL

&&

EVENT NUMBER PBZ1502139

FRIES
Special weather statement, Aug 3, 10:58 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1058 PM EDT MON AUG 3 2015

PAZ021-023-073-074-040330-
INDIANA-WESTMORELAND-ALLEGHENY-WESTMORELAND RIDGES-
1058 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN INDIANA...EAST
CENTRAL ALLEGHENY AND CENTRAL WESTMORELAND COUNTIES...

AT 1057 PM EDT...A STRONG THUNDERSTORM WAS OVER MONROEVILLE...MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PENN HILLS...MONROEVILLE...GREENSBURG...MCKEESPORT...JEANNETTE...
LATROBE...PLUM...WEST MIFFLIN...MURRYSVILLE...WILKINSBURG...NORTH
VERSAILLES...WHITE OAK...FOREST HILLS...WILKINS TOWNSHIP...OAKMONT...
DUQUESNE...TURTLE CREEK...NORTH BRADDOCK...IRWIN AND
MCCHESNEYTOWN-LOYALHANNA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 49 AND 67.
  INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 79 AND 84.
  PENNSYLVANIA ROUTE 66 BETWEEN MILE MARKERS 6 AND 13.

LAT...LON 4035 7988 4053 7984 4051 7921 4024 7926
TIME...MOT...LOC 0257Z 277DEG 37KT 4044 7976

34
Special weather statement, Aug 3, 11:13 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 PM EDT MON AUG 3 2015

OHZ050-PAZ029-WVZ002-040400-
JEFFERSON-WASHINGTON-BROOKE-
1113 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JEFFERSON...WEST
CENTRAL WASHINGTON AND BROOKE COUNTIES...

AT 1113 PM EDT...A STRONG THUNDERSTORM WAS OVER WELLSBURG...MOVING
EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MCMURRAY...STEUBENVILLE...WASHINGTON...CANONSBURG...WELLSBURG...WEST
LIBERTY...AVELLA...CECIL-BISHOP...WINTERSVILLE...MINGO JUNCTION...
FOLLANSBEE...WOLFDALE...MCGOVERN...HOOVERSON HEIGHTS...EAST
WASHINGTON...HOUSTON...BETHANY...FRANKLIN...EIGHTY FOUR AND HICKORY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 70 IN PENNSYLVANIA BETWEEN MILE MARKERS 9 AND 27.
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 29 AND 49.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4007 8010 4015 8052 4016 8052 4017 8058
      4019 8072 4037 8068 4035 8020 4033 8018
      4029 8006
TIME...MOT...LOC 0313Z 278DEG 25KT 4028 8065

FRIES
Special weather statement, Aug 3, 11:23 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1123 PM EDT MON AUG 3 2015

PAZ031-075-WVZ012-021>023-040415-
GREENE-FAYETTE-MARION-PRESTON-WETZEL-MONONGALIA-
1123 PM EDT MON AUG 3 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GREENE...SOUTH
CENTRAL FAYETTE...MONONGALIA...NORTHWESTERN PRESTON...EAST CENTRAL
WETZEL AND NORTHERN MARION COUNTIES...

AT 1123 PM EDT...A STRONG THUNDERSTORM WAS NEAR MANNINGTON...MOVING
EAST AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MORGANTOWN...FAIRMONT...WESTOVER...MANNINGTON...STAR CITY...
BARRACKVILLE...POINT MARION...GRANVILLE...BROOKHAVEN...CASSVILLE...
RIVESVILLE...GRANT TOWN...MASONTOWN...BOBTOWN...FARMINGTON...
BLACKSVILLE...MOUNT MORRIS...DAYBROOK...PENTRESS AND CURTISVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
  INTERSTATE 68 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 19.
  INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 1.
  INTERSTATE 79 IN WEST VIRGINIA BETWEEN MILE MARKERS 141 AND 160.
  PENNSYLVANIA ROUTE 43 BETWEEN MILE MARKERS 1 AND 6.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3966 8051 3980 7974 3979 7974 3976 7976
      3972 7976 3972 7972 3954 7968 3947 8047
TIME...MOT...LOC 0323Z 260DEG 35KT 3959 8040

FRIES

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 8:21 PM EDTSevere Thunderstorm WarningPBZAllegheny, Washington, Westmoreland39 min
Aug 3, 8:57 PM EDTSevere Thunderstorm WarningPBZIndiana33 min
Aug 3, 9:05 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion40 min
Aug 3, 9:22 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence38 min
Aug 3, 9:38 PM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson52 min
Aug 3, 10:58 PM EDTSpecial Weather StatementPBZWestmoreland32 min
Aug 3, 11:13 PM EDTSpecial Weather StatementPBZWashington47 min
Aug 3, 11:52 PM EDTSevere Thunderstorm WarningPBZWashington38 min
Aug 4, 12:13 AM EDTSevere Thunderstorm WarningPBZAllegheny, Fayette, Washington, Westmoreland47 min
Aug 4, 12:46 AM EDTSevere Thunderstorm WarningPBZFayette17 min
Aug 4, 1:07 AM EDTSpecial Weather StatementPBZSomerset23 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.